Alert archive / Oklahoma / River Flood Advisories in 2021
River Flood Advisory 70, NWS Norman, OK
NWS Norman, OK issued this river flood advisory at Jul 2, 2021, 2:08 AM CDT for Kingfisher County, Logan County, Oklahoma. It was in force for 19 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2021, 2:08 AM CDT (07:08 UTC)
- Expired
- Jul 2, 2021, 8:49 PM CDT
- In force
- 19 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Kingfisher County, OK, Logan County, OK
The radar
The Vance AFB radar (KVNX), 85 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cimarron River near Dover (DOVO2). The gauge peaked at 16.40 ft at Jul 2, 2021, 3:00 PM CDT.
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 20 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07159100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
587
WGUS84 KOUN 020708
FLSOUN
Flood Advisory
National Weather Service Norman OK
208 AM CDT Fri Jul 2 2021
...The National Weather Service in Norman has issued a Flood
Advisory for the following rivers in Oklahoma...
Cimarron River near Dover affecting Kingfisher and Logan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC073-083-021915-
/O.NEW.KOUN.FL.Y.0070.210702T0708Z-210704T0000Z/
/DOVO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
208 AM CDT Fri Jul 2 2021
The National Weather Service in Norman has issued a
* Flood Advisory for
the Cimarron River near Dover.
* From early this morning to Saturday evening.
* At 1:30 AM CDT Friday the stage was 15.7 feet.
* Action stage is 15.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The Cimarron River is expected to rise to a crest of
16.2 feet this afternoon.
* Impact...At 16.0 feet, Near bankfull conditions exist along the
river through Kingfisher County and into western Logan County.
Some oilfield equipment in low bottomlands may be isolated for a
short time. Sandpit operations near Dover may be affected.
&&
LAT...LON 3609 9821 3614 9811 3597 9788 3593 9760
3583 9759 3589 9792
$$
CMS3 follow-up statements
005
WGUS84 KOUN 021342
FLSOUN
Flood Advisory
National Weather Service Norman OK
842 AM CDT Fri Jul 2 2021
...The Flood Advisory continues for the following rivers in
Oklahoma...
Cimarron River near Dover affecting Kingfisher and Logan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
OKC073-083-030145-
/O.EXT.KOUN.FL.Y.0070.000000T0000Z-210703T1800Z/
/DOVO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
842 AM CDT Fri Jul 2 2021
...The Flood Advisory is now in effect until early tomorrow
afternoon...
The Flood Advisory continues for
the Cimarron River near Dover.
* Until Saturday afternoon.
* At 7:30 AM CDT Friday the stage was 16.2 feet.
* Action stage is 15.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The Cimarron River is expected to fall below 15 feet
around 3 AM Saturday. .
* Impact...At 16.0 feet, Near bankfull conditions exist along the
river through Kingfisher County and into western Logan County.
Some oilfield equipment in low bottomlands may be isolated for a
short time. Sandpit operations near Dover may be affected.
&&
LAT...LON 3609 9821 3614 9811 3597 9788 3593 9760
3583 9759 3589 9792
$$
SIX169
WGUS84 KOUN 021908
FLSOUN
Flood Advisory
National Weather Service Norman OK
208 PM CDT Fri Jul 2 2021
...The Flood Advisory is extended for the following rivers in
Oklahoma...
Cimarron River near Dover affecting Kingfisher and Logan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
OKC073-083-030715-
/O.EXT.KOUN.FL.Y.0070.000000T0000Z-210704T1200Z/
/DOVO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
208 PM CDT Fri Jul 2 2021
...The Flood Advisory is now in effect until Sunday morning...
The Flood Advisory continues for
the Cimarron River near Dover.
* Until Sunday morning.
* At 1:30 PM CDT Friday the stage was 16.4 feet.
* Action stage is 15.0 feet.
* Flood stage is 17.0 feet.
* Forecast...The Cimarron River is expected to rise to a crest of
16.7 feet just after midnight tonight.
* Impact...At 17.0 feet, Rural lands and roads are covered by flood
depths averaging almost a foot across Kingfisher County... and
into western Logan County. Oil wells in lower places near the
river channel are flooded or isolated. Livestock may become
stranded by deeper flows in cutoff channels crossing the flood
plain. Sandpit facilities near Dover could be flooded.
&&
LAT...LON 3609 9821 3614 9811 3597 9788 3593 9760
3583 9759 3589 9792
$$
Maxwell196
WGUS84 KOUN 030149
FLSOUN
Flood Advisory
National Weather Service Norman OK
849 PM CDT Fri Jul 2 2021
...The Flood Advisory is cancelled for the following rivers in
Oklahoma...
Cimarron River near Dover affecting Kingfisher and Logan Counties.
OKC073-083-030300-
/O.CAN.KOUN.FL.Y.0070.000000T0000Z-210703T0149Z/
/DOVO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
849 PM CDT Fri Jul 2 2021
...The Flood Advisory for the Cimarron River near Dover has been
cancelled...
The Flood Advisory is cancelled for
the Cimarron River near Dover.
* At 7:30 PM CDT Friday the stage was 16.1 feet.
* Flood stage is 17.0 feet.
* Forecast...The Cimarron River has crested and is expected to
continue to fall.
&&
LAT...LON 3609 9821 3614 9811 3597 9788 3593 9760
3583 9759 3589 9792
$$
JPWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at Jul 1, 5:51 PM CDT, 8 hours 17 minutes earlier.
Area forecast discussion, Jul 1, 5:51 PM CDT, 8 hours 17 minutes before
Area Forecast Discussion
National Weather Service Norman OK
551 PM CDT Thu Jul 1 2021
...New AVIATION...
.UPDATE...
Issued at 947 AM CDT Thu Jul 1 2021
Area of showers/storms still expected to gradually shift S/SW
today and tonight as the front slowly moves across the area. Made
some minor adjustments to PoPs/Wx grids to account for current
and projected trends. Heavy rain/flooding still main concern with
the activity today/tonight.
&&
.SHORT TERM...
(This evening through Friday)
Issued at 205 PM CDT Thu Jul 1 2021
By this afternoon, showers and storms will most likely be ongoing
across parts of northern into central OK. By the evening, these
storms will move across central OK and into parts of southern OK.
A weak boundary could be set up across south central OK and will
extend into parts of the northern TX Panhandle. This boundary
could help reinforce showers and storms Friday morning into the
afternoon. A Flood Watch will continue until Friday evening for
parts of central and southwestern OK, and parts of western north
TX. This is mainly in part due to the very saturated soils, with
more expected rainfall. The rainy/cloudy conditions will keep
temperatures below average through the day tomorrow.
&&
.LONG TERM...
(Friday night through next Wednesday)
Issued at 205 PM CDT Thu Jul 1 2021
By Friday evening, showers and storms will be more confined to
southwest OK and western north TX with progression of the front.
These showers will linger into Saturday afternoon as the front
begins to weaken. On Sunday, there is the chance for some upslope
flow convection to make its way into western and northwestern OK,
but confidence in this activity making into most of the area is
very low. In fact, confidence in most of the area remaining dry is
high with the current model trends.
Early next week, a mid-level trough will begin to move down from
the Central/High Plains and could bring some slight chances for
precipitation throughout the week. Otherwise, high temperatures
will remain below average, but will slowly climb up into the upper
80s. Low temperatures will remain below average and will remain
in the mid to upper 60s across the area, with some parts getting
into the 70s.
&&
.AVIATION...
(00Z TAFS)
Issued at 543 PM CDT Thu Jul 1 2021
Scattered showers and thunderstorms will continue to move across
the area and affect most sites. Mostly MVFR conditions will
persist through the period, with some chance at IFR cigs as storms
move through. Expect these showers and storms to move out of
northern and central OK by midday Friday. Showers will linger in
southwest OK and western north TX through the morning, potentially
into the afternoon. Winds will remain light and will transition
from northerly to northeasterly by the end of the period.
&&
.UPPER AIR...
Issued at 234 AM CDT Wed Jun 30 2021
No upper air flights are planned at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 70 81 66 82 / 60 50 20 30
Hobart OK 68 80 67 83 / 80 70 50 50
Wichita Falls TX 72 85 71 84 / 60 70 50 60
Gage OK 67 80 66 83 / 90 60 40 30
Ponca City OK 70 83 63 84 / 20 20 10 10
Durant OK 72 86 70 86 / 70 50 30 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Friday evening for OKZ014>030-034>038.
Flood Watch through Friday morning for OKZ006>008-011>013.
Flood Watch through Friday evening for OKZ033.
TX...Flood Watch through Friday evening for TXZ083>085.
&&
SHORT TERM...13
LONG TERM....13
AVIATION...13Hazardous weather outlook, Jul 1, 11:32 PM CDT, 2 hours 36 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1132 PM CDT Thu Jul 1 2021 OKZ004>048-050>052-TXZ083>090-021000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1132 PM CDT Thu Jul 1 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Rest of Tonight... .Thunderstorms... Isolated thunderstorms are still possible, mainly over southwest Oklahoma and western north Texas. No severe storms are expected. .Heavy Rain... Thunderstorms with heavy rain, especially in areas where the ground is saturated, could lead to flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... Thunderstorms are expected to be mainly confined to southern Oklahoma and northern Texas Friday through the weekend. At least a low chance for thunderstorms will return early next week to the rest of the region. .Heavy Rain... Because of saturated ground across much of the area, a risk for flooding will continue through Friday, especially across southwest Oklahoma and portions of western north Texas. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:12 PM CDT | Areal Flood Advisory | OUN | Marshall | 3 hr |
| Jul 1, 9:51 PM CDT | River Flood Advisory | OUN | Canadian, Oklahoma | 23 hr |
| Jul 2, 3:53 AM CDT | Areal Flood Advisory | OUN | Beckham, Greer, Harmon, Jackson | 4 hr |
| Jul 2, 4:55 AM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Kiowa, Tillman | 4 hr |
| Jul 2, 7:52 AM CDT | Areal Flood Advisory | OUN | Carter, Comanche, Cotton, Jefferson, Love, Stephens | 3 hr |
| Jul 2, 9:01 AM CDT | River Flood Advisory | OUN | Lincoln, Oklahoma, Pottawatomie | 12 hr |
| Jul 2, 9:42 AM CDT | River Flood Warning | OUN | Comanche, Cotton | 16 hr |
| Jul 2, 2:18 PM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 6 hr |
| Jul 2, 5:39 PM CDT | Areal Flood Advisory | OUN | Pontotoc | 3 hr |
Nearby
River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.